Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 12, NWS Fort Worth, TX

March 11, 2001Dallas County, Texas

NWS Fort Worth, TX issued this flash flood warning at Mar 11, 2001, 11:52 PM CST for Dallas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2001, 11:52 PM CST (05:52 UTC)
Expired
Mar 12, 2001, 3:00 AM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1045 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 120554
FFWFTW
TXC113-120900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1152 PM CST SUN MAR 11 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DALLAS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 300 AM CST

* AT 1152 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED 
  THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS MOST OF THE COUNTY.  
  THE STORMS WERE MOVING NORTHEAST AROUND 20 MPH. FLOODING OF LOW
  AREAS...CREEKS AND STREAMS WILL CONTINUE EVEN AFTER THE RAIN ENDS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT> TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 10:30 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Mar 11, 10:30 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1030 PM CST SAT MAR 11 2001

THUNDERSTORMS CONTINUE TO DEVELOP BETWEEN THE DFW AREA AND SAN
ANGELO.  WITH A DECENT FEED OF MOISTURE WORKING ITS WAY INTO THE
THIS REGION...PRECIPITATABLE WATER VALUES NEAR 200 PERCENT OF
NORMAL...AND AN ALREADY SATURATED GROUND...WILL ISSUE A FLASH FLOOD
WATCH FOR THE NORTHWESTERN HALF...EXCEPT FOR A FEW OF THE EXTREME
NORTHWESTERN COUNTIES.

.FTW...FLASH FLOOD WATCH REMAINDER OF TONIGHT NORTHWEST OF A
       LAMPASAS...TO KAUFMAN...TO SULPHUR SPRINGS LINE AND
       SOUTHEAST OF A BRECKENRIDGE...TO NOCONA LINE..

In the hours before

Local storm report, Mar 11, 5:58 PM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
558 PM CST SUN MAR 11 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0215 PM    RICHARDSON                TX   0.88 INCH HAIL
03/11/01   DALLAS                         NICKEL SIZED HAIL IN
                                          RICHARDSON. REPORTED
                                          BY AMATEUR RADIO
                                          OPERATORS.

0240 PM    RICHARDSON                TX   0.88 INCH HAIL
03/11/01   COLLIN                         NICKEL SIZED HAIL AT
                                          RENNER AND HIGHWAY 75.
                                          REPORTED BY AMATEUR
                                          RADIO OPERATORS.

0527 PM    GUSTINE                   TX   1.00 INCH HAIL
03/11/01   COMANCHE                       ONE INCH DIAMETER HAIL
                                          IN GUSTINE. REPORTED BY
                                          SHERIFFS OFFICE.
Local storm report, Mar 11, 6:45 PM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CST SUN MAR 11 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0545 PM    LAMKIN                    TX   1.50 INCH HAIL
03/11/01   COMANCHE                       HALF DOLLAR SIZED HAIL
                                          IN LAMKIN. REPORTED BY
                                          SHERIFFS OFFICE.

0608 PM    CARLTON                   TX   0.75 INCH HAIL
03/11/01   HAMILTON                       SHERIFFS OFFICE
                                          REPORTS DIME SIZED HAIL
                                          IN CARLTON.

0608 PM    8 WNW HAMILTON            TX   1.75 INCH HAIL
03/11/01   HAMILTON                       SHERIFFS OFFICE
                                          REPORTS 1.75 INCH HAIL
                                          APPROXIMATELY 8 MILES
                                          WEST NORTH WEST OF
                                          HAMILTON.
Local storm report, Mar 11, 9:41 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
941 PM CST SUN MAR 11 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0700 PM    2 N HAMILTON              TX   1.75 INCH HAIL
03/11/01   HAMILTON                       SHERIFFS OFFICE
                                          REPORTS GOLF BALL HAIL 2
                                          MILES NORTH OF
                                          HAMILTON.

0755 PM    CLIFTON                   TX   1.00 INCH HAIL
03/11/01   BOSQUE                         CLIFTON FIRE
                                          DEPARTMENT REPORTS
                                          QUARTER SIZED HAIL IN
                                          CLIFTON.

0828 PM    9 NW WEATHERFORD          TX   0.75 INCH HAIL
03/11/01   PARKER                         AMATEUR RADIO SPOTTERS
                                          REPORT DIME SIZED HAIL 9
                                          MILES NORTHWEST OF
                                          WEATHERFORD.

0830 PM    POOLVILLE                 TX   0.75 INCH HAIL
03/11/01   PARKER                         AMATEUR RADIO SPOTTERS
                                          REPORT DIME SIZED HAIL
                                          IN POOLVILLE.

0835 PM    POOLVILLE                 TX   1.00 INCH HAIL
03/11/01   PARKER                         AMATEUR RADIO SPOTTERS
                                          REPORT QUARTER SIZED
                                          HAIL IN POOLVILLE.

0837 PM    SPRINGTOWN                TX   1.00 INCH HAIL
03/11/01   PARKER                         AMATEUR RADIO SPOTTERS
                                          REPORT QUARTER SIZED
                                          HAIL IN SPRINGTOWN.

0850 PM    5 SW KEETER               TX   1.00 INCH HAIL
03/11/01   WISE                           AMATEUR RADIO SPOTTERS
                                          REPORT QUARTER SIZED
                                          HAIL 1 MILE NORTH OF
                                          COUNTY LINE ON HIGHWAY
                                          51.

0900 PM    BRIAR                     TX   1.75 INCH HAIL
03/11/01   WISE                           AMATEUR RADIO SPOTTERS
                                          REPORT GOLF BALL SIZED
                                          HAIL IN BRIAR

0905 PM    NEWARK                    TX   0.88 INCH HAIL
03/11/01   WISE                           NICKEL HAIL IN NEWARK.
                                          REPORTED BY NWS
                                          COOPERATIVE OBSERVER.

0920 PM    COMANCHE                  TX   0.75 INCH HAIL
03/11/01   COMANCHE                       DIME SIZED HAIL IN
                                          COMANCHE. REPORTED BY
                                          SHERIFFS OFFICE.
Local storm report, Mar 11, 9:43 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
943 PM CST SUN MAR 11 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0905 PM    3 S NOCONA                TX   WIND DAMAGE
03/11/01   MONTAGUE                       DIME SIZED HAIL
                                          COVERING THE GROUND 3
                                          MILES SOUTH OF NOCONA.
                                          REPORTED BY SHERIFFS
                                          OFFICE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 6:42 PM CSTSevere Thunderstorm WarningFWDBosque, Hamilton63 min
Mar 11, 6:53 PM CSTSevere Thunderstorm WarningFWDMills67 min
Mar 11, 8:20 PM CSTSevere Thunderstorm WarningFWDParker, Wise40 min
Mar 11, 8:55 PM CSTSevere Thunderstorm WarningFWDTarrant50 min
Mar 11, 9:01 PM CSTSevere Thunderstorm WarningFWDDenton, Wise44 min
Mar 11, 9:04 PM CSTSevere Thunderstorm WarningFWDMontague41 min
Mar 11, 11:20 PM CSTFlash Flood WarningFWDTarrant3 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.